Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2013, 3:25 PM EDT for 4 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2013, 3:25 PM EDT (19:25 UTC)
- Expired
- Apr 10, 2013, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, IN, Hendricks County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
745
WUUS53 KIND 101925
SVRIND
INC021-063-121-133-102015-
/O.NEW.KIND.SV.W.0020.130410T1925Z-130410T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA...
WEST CENTRAL HENDRICKS COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 415 PM EDT
* AT 323 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BRAZIL...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GREENCASTLE...HARMONY...CARBON...LENA...CECIL HARDEN LAKE...
FILLMORE...BAINBRIDGE...CARPENTERSVILLE...ROACHDALE...
COATESVILLE...GROVELAND AND AMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 8683 3987 8670 3987 8669 3969 8658
3949 8717 3953 8720 3961 8720 3961 8727
3964 8729
TIME...MOT...LOC 1925Z 238DEG 29KT 3961 8715
HAIL...1.00IN
WIND...<50MPH
$$
504 follow-up statements
931
WWUS53 KIND 101941
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EDT WED APR 10 2013
INC021-101951-
/O.CAN.KIND.SV.W.0020.000000T0000Z-130410T2015Z/
CLAY IN-
341 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3987 8683 3987 8670 3987 8669 3969 8658
3960 8708 3966 8713
TIME...MOT...LOC 1941Z 238DEG 29KT 3968 8701
$$
INC063-121-133-102015-
/O.CON.KIND.SV.W.0020.000000T0000Z-130410T2015Z/
PUTNAM IN-PARKE IN-HENDRICKS IN-
341 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HENDRICKS...SOUTHEASTERN PARKE AND NORTHERN PUTNAM COUNTIES UNTIL 415
PM EDT...
AT 337 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF BRAZIL...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FILLMORE...BAINBRIDGE...CARPENTERSVILLE...ROACHDALE...COATESVILLE...
GROVELAND AND AMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 8683 3987 8670 3987 8669 3969 8658
3960 8708 3966 8713
TIME...MOT...LOC 1941Z 238DEG 29KT 3968 8701
HAIL...1.00IN
WIND...<50MPH
$$
LEE/TUCEK197
WWUS53 KIND 101948
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT WED APR 10 2013
INC121-101958-
/O.CAN.KIND.SV.W.0020.000000T0000Z-130410T2015Z/
PARKE IN-
348 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3987 8683 3987 8669 3969 8658 3966 8696
3971 8699
TIME...MOT...LOC 1948Z 238DEG 29KT 3971 8695
$$
INC063-133-102015-
/O.CON.KIND.SV.W.0020.000000T0000Z-130410T2015Z/
PUTNAM IN-HENDRICKS IN-
348 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HENDRICKS AND NORTHERN PUTNAM COUNTIES UNTIL 415 PM EDT...
AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF GREENCASTLE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...CARPENTERSVILLE...ROACHDALE...COATESVILLE...GROVELAND
AND AMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 8683 3987 8669 3969 8658 3966 8696
3971 8699
TIME...MOT...LOC 1948Z 238DEG 29KT 3971 8695
HAIL...1.00IN
WIND...<50MPH
$$
LEE/TUCEK536 WWUS53 KIND 102003 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 PM EDT WED APR 10 2013 INC063-133-102015- /O.CON.KIND.SV.W.0020.000000T0000Z-130410T2015Z/ PUTNAM IN-HENDRICKS IN- 403 PM EDT WED APR 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL HENDRICKS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 415 PM EDT... AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF DANVILLE...AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN HENDRICKS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3974 8674 3981 8679 3987 8669 3975 8662 TIME...MOT...LOC 2003Z 243DEG 34KT 3979 8667 HAIL...1.00IN WIND...<50MPH $$ LEE/TUCEK
215 WWUS53 KIND 102012 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 412 PM EDT WED APR 10 2013 INC063-133-102022- /O.EXP.KIND.SV.W.0020.000000T0000Z-130410T2015Z/ PUTNAM IN-HENDRICKS IN- 412 PM EDT WED APR 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HENDRICKS AND NORTHEASTERN PUTNAM COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3974 8674 3981 8679 3987 8669 3975 8662 TIME...MOT...LOC 2012Z 243DEG 34KT 3983 8657 $$ LEE/TUCEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:48 PM EDT, 37 minutes earlier.
Area forecast discussion, Apr 10, 2:48 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 PM EDT WED APR 10 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 341 AM EDT WED APR 10 2013 A STRONG LOW PRESSURE SYSTEM WILL PUSH THROUGH CENTRAL INDIANA TONIGHT AND TOMORROW...TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF AN ASSOCIATED COLD FRONT. CONVECTIVE ACTIVITY WILL TAPER OFF BY TOMORROW EVENING WITH ONLY SOME LINGERING SHOWERS INTO FRIDAY MORNING. DRY AND COOL WEATHER WILL BE THE NORM FOR FRIDAY AND SATURDAY IN THE WAKE OF AFOREMENTIONED COLD FRONT. HOWEVER...ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE IN THE WEEKEND AS ANOTHER SYSTEM MOVES THROUGH THE GREAT LAKES REGION. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1011 AM EDT WED APR 10 2013 AT 10 AM RADAR MOSAIC SHOWED ALMOST NO ECHOES ACROSS THE FORECAST AREA. WARM/STATIONARY FRONT IS JUST NORTH OF THE FORECAST AREA BETWEEN RENSSELAER AND LAFAYETTE. TEMPERATURES WERE IN THE LOW 70S WITH DEW POINTS IN THE LOW 60S AND WINDS OUT OF THE SOUTHWEST AROUND 25 MPH. BASED ON TRENDS AND HRRR/RAP OUTPUT DECREASED POPS FOR THE NEXT COUPLE OF HOURS. THEN INCREASED POPS SOME FOR THE AFTERNOON WITH RAPID UPDATE MODELS SHOWING CONVECTIVE DEVELOPMENT ACROSS THE AREA BY LATE THIS AFTERNOON. ALTHOUGH LARGER SCALE FRONTAL FORCING WILL STILL BE ABSENT...WATER VAPOR SATELLITE AND SURFACE ANALYSIS INDICATE A WEAK WAVE CURRENTLY OVER EASTERN MISSOURI/WESTERN ILLINOIS THAT SHOULD MOVE ALONG THE FRONT AND PROVIDE THE NECESSARY FORCING THIS AFTERNOON/EVENING TO TAP INTO WHAT SHOULD BE AMPLE INSTABILITY WITH OVER 60 DEW POINTS AND HIGH TEMPERATURES REACHING INTO THE UPPER 70S/LOW 80S ON STRONG SOUTHWESTERLY FLOW. ALSO SEEING SOME CLEARING ON SATELLITE TO THE SOUTHWEST...SO THINK THOSE 80S COULD STILL BE ATTAINABLE DESPITE CURRENT CLOUD COVER. GIVEN THE INSTABILITY AND FORCING MENTIONED ABOVE...DO SEE SOME POTENTIAL FOR SEVERE THIS AFTERNOON INTO EVENING AND HAVE ADDED THIS TO THE HWO. WHILE INSTABILITY WILL BE LOWER TONIGHT STILL SEE STRONGER FORCING AND DYNAMICS PRESENT WITH FRONTAL PASSAGE LATE TONIGHT/EARLY THURSDAY SO SEVERE WILL BE IN PLAY THEN AS WELL. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 341 AM EDT WED APR 10 2013 THE MAIN FOCUS OF THE SHORT TERM PERIOD IS SEVERE WEATHER POTENTIAL FOR TONIGHT AND TOMORROW. SPC CONTINUES TO KEEP ALL OF CENTRAL INDIANA UNDER A SLIGHT RISK FOR SEVERE WEATHER THROUGH DAY 1. CURRENT THINKING IS THAT COLD FRONT WILL START IMPACTING THE WESTERN PORTIONS OF CENTRAL INDIANA AFTER THU 06Z TONIGHT AND KEEP PROPAGATING EAST THROUGH EARLY TOMORROW MORNING. THIS WOULD PUT THE BULK OF THUNDERSTORMS THROUGH THE INDY METRO SOMEWHERE IN THE THU 09-15Z TIME FRAME. FORECAST SOUNDINGS ARE HINTING AT SBCAPES OF 1000 TO 1500 J/KG WITH AMPLE MOISTURE AND HEAT IN PLACE. A STRONG LOW LEVEL JET OVER 60 KTS SHOULD ACCELERATE SEVERE THUNDERSTORM DEVELOPMENT AFTER THU 06. AN UPPER LEVEL JET WILL ACCOMPANY THE UPPER LEVEL LOW TOMORROW AFTERNOON...BUT EXPECTING ENVIRONMENT TO BE WORKED OVER BY THAT POINT. NONETHELESS...WILL KEEP MENTION OF ISOLATED THUNDERSTORMS OVER THE FORECAST AREA UNTIL THAT UPPER LOW HAS EXITED THE REGION. TEMPS...WAS ABLE TO GO WITH ALLBLEND IN WAKE OF THE SYSTEM AS MODELS COME INTO AGREEMENT WITH THE WEATHER PATTERN. MUCH COOLER TEMPS IN THE 40S AND 50S CAN BE EXPECTED FOR FRIDAY WITH DRY CONDITIONS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 247 PM EDT WED APR 10 2013 DRY COOL START TO THE WEEKEND AS THE UPPER TROUGH WILL BE IN THE PROCESS OF LIFTING OUT OF THE OHIO VALLEY. WARM ADVECTION WILL COMMENCE BY SATURDAY EVENING AS SURFACE HIGH PRESSURE SHIFTS OFF TO THE EAST AND SOUTHERLY FLOW DEVELOPS. HIGHS ON SATURDAY LIKELY TO REMAIN MOSTLY IN THE UPPER 40S AND LOWER 50S WITH TEMPS FALLING INTO THE 30S SATURDAY NIGHT. FOCUS FOR THE REMAINDER OF THE EXTENDED IS ON THE ARRIVAL AND PASSAGE OF A WARM FRONT ON SUNDAY...BRINGING A RETURN TO MUCH WARMER AND INCREASINGLY UNSETTLED CONDITIONS AS WE HEAD INTO EARLY NEXT WEEK WITH THE BOUNDARY BECOMING NEARLY STATIONARY ACROSS THE REGION. OP GFS CONTINUES TO BE AN OUTLIER WITH A MORE INTENSE LEAD WAVE ALONG THE BOUNDARY AND CONSEQUENTLY...THE MODEL APPEARS TO BE OVERDOING RAINFALL POTENTIAL WITH THE WARM FRONT ON SUNDAY. WILL CONTINUE TO INDICATE ONLY LOW CHANCE POPS SUNDAY AND FOCUS THEM MAINLY NORTH OF I-70. MODEL DIFFERENCES ABOUND THROUGH THE REST OF THE EXTENDED AS THE FRONT WILL OSCILLATE ACROSS THE OHIO VALLEY WITH WAVES TRAVERSING THE BOUNDARY. AT THIS POINT...WILL CARRY CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. HIGH TEMPS WILL RETURN INTO THE 60S AND 70S DURING THE PERIOD... POSSIBLY EVEN WARMER SHOULD THE BOUNDARY SET UP FURTHER NORTH IN THE LOWER GREAT LAKES. && .AVIATION /DISCUSSION FOR 101800Z TAF ISSUANCE/... ISSUED AT 1255 PM EDT WED APR 10 2013 POTENTIAL FOR MVFR/IFR CONDITIONS WITHIN CONVECTION THIS AFTERNOON AND EARLY EVENING. MORE WIDESPREAD MVFR/IFR CONDITIONS WILL DEVELOP WITHIN THUNDERSTORMS EARLY THURSDAY MORNING. WARM FRONT REMAINS ACROSS THE EXTREME NORTHERN PART OF THE FORECAST AREA EARLY THIS AFTERNOON...CREATING A COMPLEX FORECAST OVER THE NEXT SEVERAL HOURS AS DISTURBANCES ALOFT RIPPLE ALONG THE BOUNDARY. CONVECTION INCREASING CURRENTLY IN ADVANCE OF A WAVE ALOFT MOVING THROUGH CENTRAL ILLINOIS. WITH THE ATMOSPHERE BECOMING INCREASINGLY MOIST AND UNSTABLE...ANTICIPATE CONVECTION TO INCREASE IN COVERAGE THROUGH THE AFTERNOON WITH THE POTENTIAL TO PRODUCE LOCALLY IFR CONDITIONS WITHIN HEAVIER STORMS AS THEY IMPACT THE TERMINALS. WINDS WILL REMAIN FROM THE SOUTHWEST AND GUST AT 25-30KTS AT KBMG/KHUF/KIND INTO THE EARLY EVENING. WIND FORECAST MUCH MORE PROBLEMATIC AT KLAF AS BOUNDARY HAS SLIPPED JUST SOUTH OF THE TERMINAL. WHILE WINDS HAVE SHIFTED TO THE NORTH...LIKELY TO SEE VARIABLE DIRECTION ON THE WINDS AT TIMES OVER THE NEXT FEW HOURS WITH THE BOUNDARY REMAINING IN THE VICINITY OF THE TERMINAL. WIND DIRECTION WILL TRANSITION TO S/SE AT ALL TERMINALS BY THIS EVENING WITH THE MAIN LOW PRESSURE WAVE MOVING INTO THE MID MISSISSIPPI VALLEY. THE TRACK OF THIS SYSTEM IS LIKELY TO PUSH THE WARM FRONT BACK TO THE NORTH OF KLAF...AND IS LIKELY TO SHIFT MORE WIDESPREAD CONVECTION NORTH OF THE TERMINALS AS WELL. WILL MAINTAIN A VCTS MENTION AT ALL SITES THROUGH MUCH OF THE NIGHT HOWEVER AS A STEADILY INTENSIFYING LOW LEVEL JET MAINTAINS A WARM MOIST AIRMASS OVER THE REGION. THE LOW WILL TRACK INTO NORTHWEST INDIANA BY DAYBREAK THURSDAY WITH A STRONG COLD FRONT MOVING ACROSS THE FORECAST AREA DURING THE FIRST HALF OF THE DAY. THIS WILL BRING A RENEWED PERIOD WITH WIDESPREAD AND OCCASIONALLY HEAVY CONVECTION THROUGH MIDDAY ALONG WITH IFR CONDITIONS. WINDS WILL BEGIN TO VEER TO THE SOUTHWEST TOWARDS THE END OF THE FORECAST PERIOD AS THE FRONT PASSES THE TERMINALS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....RYAN AVIATION...RYAN
Hazardous weather outlook, Apr 10, 9:51 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 951 AM EDT WED APR 10 2013 INZ021-028>031-035>049-051>057-060>065-067>072-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 951 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND ISOLATED TORNADOES. TIMING: THIS AFTERNOON AND EVENING...AND AGAIN LATE TONIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AS A BOUNDARY REMAINS STALLED OVER NORTHERN INDIANA. THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL SEVERE THUNDERSTORMS MAY IMPACT THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM MOVING INTO CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE INTO THURSDAY MORNING /MAINLY ACROSS THE EASTERN PORTIONS OF CENTRAL INDIANA./ TOTAL RAINFALL AMOUNTS OF OF 1 TO 2 INCHES ARE POSSIBLE BY THURSDAY AFTERNOON...WHICH COULD CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY. DISCUSSION: A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA ON THURSDAY MORNING BRINGING THE POTENTIAL FOR SEVERE STORMS AND HEAVY RAIN. ANOTHER SYSTEM WILL BRING A CHANCE FOR STORMS NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND EARLY TOMORROW MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Apr 10, 3:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EDT WED APR 10 2013
INZ021-029-101930-
CARROLL-TIPPECANOE-
304 PM EDT WED APR 10 2013
...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND NORTHERN TIPPECANOE
COUNTIES UNTIL 330 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST LAFAYETTE...OR NEAR LAFAYETTE...MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
BATTLE GROUND...
FLORA...
CAMDEN...
&&
LAT...LON 4073 8652 4070 8652 4069 8637 4055 8637
4043 8666 4043 8669 4042 8670 4031 8695
4055 8711 4057 8678 4063 8678 4074 8655
TIME...MOT...LOC 1904Z 238DEG 45KT 4046 8691
DRTLocal storm report, Apr 10, 3:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
04/10/2013 E0.75 INCH VIGO IN AMATEUR RADIO
&&
BHHLocal storm report, Apr 10, 3:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 11 SE INDIANAPOLIS 39.66N 86.00W
04/10/2013 E0.25 INCH MARION IN NWS EMPLOYEE
&&
BHHLocal storm report, Apr 10, 3:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 4 N TERRE HAUTE 39.53N 87.38W
04/10/2013 E1.00 INCH VIGO IN AMATEUR RADIO
&&
BHHSpecial weather statement, Apr 10, 3:21 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EDT WED APR 10 2013
INZ061-068-069-101945-
DAVIESS-GREENE-MARTIN-
321 PM EDT WED APR 10 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN DAVIESS...EASTERN
GREENE AND NORTHWESTERN MARTIN COUNTIES UNTIL 345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF BLOOMFIELD...OR 28 MILES WEST
OF BEDFORD...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMFIELD...
BURNS CITY...
NEWBERRY...
CRANE...
SOLSBERRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3884 8714 3885 8714 3917 8682 3917 8679
3909 8668 3902 8668 3873 8696
TIME...MOT...LOC 1921Z 218DEG 33KT 3885 8699
50Local storm report, Apr 10, 3:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LAFAYETTE 40.41N 86.87W
04/10/2013 E0.25 INCH TIPPECANOE IN BROADCAST MEDIA
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:35 AM EDT | Special Weather Statement | IND | Howard | 25 min |
| Apr 10, 12:30 PM EDT | Special Weather Statement | IND | Clinton | 30 min |
| Apr 10, 12:42 PM EDT | Special Weather Statement | IND | Carroll | 33 min |
| Apr 10, 1:01 PM EDT | Special Weather Statement | IND | Howard | 29 min |
| Apr 10, 1:29 PM EDT | Special Weather Statement | IND | Howard | 31 min |
| Apr 10, 2:33 PM EDT | Special Weather Statement | IND | Randolph | 42 min |
| Apr 10, 2:47 PM EDT | Special Weather Statement | IND | Vigo | 28 min |
| Apr 10, 2:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 18 min |
| Apr 10, 3:04 PM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 26 min |
| Apr 10, 3:21 PM EDT | Special Weather Statement | IND | Greene | 24 min |
| Apr 10, 3:57 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 33 min |
| Apr 10, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 34 min |
| Apr 10, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 38 min |
| Apr 10, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion | 35 min |
| Apr 10, 4:50 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Apr 10, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 34 min |
| Apr 10, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 24 min |
| Apr 10, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 25 min |
| Apr 10, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Tipton | 35 min |
| Apr 10, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 33 min |
| Apr 10, 5:32 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Hendricks, Howard, Montgomery and 3 more | 3 hr |
| Apr 10, 5:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 32 min |
| Apr 10, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 34 min |
| Apr 10, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.